Jump to content
CrazyBoards.org

Recommended Posts

My pdoc has me on Lamictal because she says I have features of bipolar. I told her I've been triggered lately and been cycling between compulsive sex and racing thoughts to feeling like I'm in the bottom of a dark well. She added 20 mg of Latuda with the plan to bump me up to 40, she also bumped me up to 100 mg Lamictal. I realize these are low doses but I feel like she's trying to accomplish the same thing with two different meds. Wouldn't gradually bumping Lamictal (but damn those headaches) up to a higher dose (I have no hx of rashes at higher doses) be as effective and possibly less side-effecty than adding an atypical into the mix? I'm not keen on gaining weight and while I do want to stop my episodes of compulsive sex, I also don't want to kill my sex drive either.

I'm also taking 300 mg Wellbutrin XR and 1-2 mg Ativan, plus 50 mg Atenolol for my BP.

Link to comment
Share on other sites

Lamictal is a very good medication that's best used for prevention of mood episodes, not the acute treatment of them; it may not itself bring you out of a mood episode. Did your pdoc say whether the Latuda is a long-term medication?

Edited by Swamp56
Grammar
Link to comment
Share on other sites

@johnpete1993

@Swamp56 has a point. Lamictal is only historically good at preventing mood episodes from occurring not stopping or slowing down existing mood episodes. It would make sense to take your doctor's advice and add the Latuda and go up to the 40mg so that you can get up to a higher dose of Lamictal. Then titrate off the Latuda if you can once you've normalized. You may find that you like Latuda. Lots of people think it's the greatest thing since sliced bread. The only reason I went off of it was because the dose I needed to manage my symptoms caused too much akathisia. I learned later that using a combination of anticonvulsant and antipsychotic in low doses was more tolerable to me than either of those on their own in high doses.

Link to comment
Share on other sites

She said the Latuda wasn't long term, it was just to get me out of this particular pattern I'm in. So 40 mg gave me a weird feeling internally, like I had to move. 20 mg didn't do that. The good news though is that it doesn't seem to be giving me sexual side effects.

Link to comment
Share on other sites

What your doc has planned sounds sensible to me. Your Lamictal dose is low but you need relief now which is the priority so adding Latuda which should help with that. Raising Lamictal now while adding a new med at the same time could cause confusion as to what is doing what. I guess she will probably review the Lamictal dose once your mood has stabilised and you have stopped Latuda. She'll probably raise it to around 200mg, which is the target dose, according to the manufacturer.

Link to comment
Share on other sites

9 hours ago, johnpete1993 said:

She said the Latuda wasn't long term, it was just to get me out of this particular pattern I'm in. So 40 mg gave me a weird feeling internally, like I had to move. 20 mg didn't do that. The good news though is that it doesn't seem to be giving me sexual side effects.

That need to move is the akathisia I was talking about. It's fairly common with Latuda in higher doses but can go away on its own sometimes in lower doses. Just keep an eye on it and be sure to let your doctor know.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...